65.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Dermatitis and frozen shoulder as a result of treatment

4 REPLIES 4
Stayzen
Member

Re: Dermatitis and frozen shoulder as a result of treatment

Thanks @Seabreeze for the replay and advice. My dermatologist thinks that the dermatitis is being irritated by the tamoxifen. The new treatment he’s given me is starting to clear it up.

The frozen shoulder is odd. I had good movement post surgery. Was doing the exercises and all was going well and then a year later frozen shoulder. Physio says could be related to trauma of the surgery or could be unrelated and due to age. Will never know. 

Stayzen
Member

Re: Dermatitis and frozen shoulder as a result of treatment

Thanks @NarniaGirl . The physio has mentioned the treatments you had - good to hear that they have been successful for you. I will follow up on this. The Dermatologist has given me some new cream which is working, as the steroid cream didn’t. He thinks that the tamoxifen is causing the skin irritation. 

NarniaGirl
Member

Re: Dermatitis and frozen shoulder as a result of treatment

Hi

I had frozen shoulder and was referred to the physio for lots of exercises but it carried on getting worse so the physio referred me for a hydrodilatation and steroid injection and it was brilliant. Some people find immediate relief from the water/saline injection which releases the muscles, especially if they are referred quite early when the shoulder freezes. Others, like me, find it takes a couple of days for the steroids to work. Slowly but surely my shoulder began to unfreeze so I could re-start my physio and stop pain medication. The pain has gone now and I have about 95% of my usual movement so there is hope. Blooming awful the pain was, made me feel really tired. 

I would see you Dr about skin issues. Hydrocortisone cream can help or a dab of olive oil but it's important to check out there's no infection etc

All the best to you

Seabreeze
Member

Re: Dermatitis and frozen shoulder as a result of treatment

Hi Stayzen,

Did you gain full movement of your shoulder after your op? The exercises usually help to ensure that, plus doing them through and after radiotherapy.

Dependent upon size of your lump and type of surgery did you end up lopsided and without realising it have you gradually started holding one shoulder up more to compensate?

Has the physio ruled out any arthritis etc?

I presume whatever the answers to the above your physio will have given you exercises to do to help get your shoulder moving again. Check with the physio first, but it's possible well supervised yoga may help too.

Re the dermatitis, has your dermatologist suggested any particular creams to use? I'm not sure if Tamoxifen causes increased skin sensitivity or not, but I certainly found the skin on my legs got even more sensitive around the time I started taking Tamoxifen. May just be a coincidence. Years on I now also have very sensitive skin on my arms and backs of hands. I developed eczema while waiting for the final round of results from a highly significant secondary scare (dodged thankfully) so now use epimax, occasional stints of mometasone cream (it thins the skin so only used when desperately itchy). Not sure either of those would be good on the face, perhaps E45? My doc also suggested taking antihistamine when skin gets really itchy. Avoid any drying soaps etc.

I hope exercises and creams make things more comfortable and that you get more movement back.

Xxx Seabreeze

Stayzen
Member

Dermatitis and frozen shoulder as a result of treatment

Any advice ?

I’m a year post surgery and have been diagnosed with a frozen shoulder which physio feels could be as a result of the surgery (WLE and SNB).

Also have developed dermatitis on my face which dermatologist thinks is triggered by the tamoxifen.

I thought I was making good progress but now feel that instead of healing small things are going wrong. I know they are small things in the scheme of things, but I had hoped the road to recovery was more a straight line of improvement.

anybody got any similar experience? Advice ?

thanks